Posted by Timbuk2 on December 3, 2001, at 12:48:28
In reply to effexor scares me, posted by beezie on December 1, 2001, at 15:02:39
One thing to keep in mind when on these sites, is that there seem to be very few positive postings. Why is that you ask? Because 80-90% of people do get better and get on with thier lives.(I'm not postive on that figure, but I believe I'm close) It just takes time and patients, and the right meds for YOU.
Please keep in mind when trying a new drug, "A drug without side effects is a drug without any effects!" Believe me! I work as a Pharmacy Technician in a very busy Drug store. Most side effects will go away in time. You also cannot become addicted to this drug. It has some withdrawl side effect issues.but it's not addicting! It just changes the chemical structure in your brain.
I was one of those 80%-90% of people a few months back. In fact, I was so good that I went off of my Effexor completely (ya.....with side effects.....but managable)
It was maybe 6 weeks before I suffered my second major depression. Hey I had to try! Nobody wants to be on drugs the rest of thier lives.
Guess what! I do!
It's clinical.....it came up on me so fast and unexpected. It has been very hard, but I'm back on Effexor 150 mg. I have good days and bad but I'm slowly getting better, and couldn't have done it without the support of a GREAT Wife and kids!
I'm confused why anyone would go off of thier meds a 3rd or 4th time? We sometimes feel so good that we forget what it's like to be bad. And I've been in bad shape! I've been there! I have 7 brothers and sisters, 5 of whom all suffer from Depression. My mother has suffered with depression all her life. I never did understand what she went through until now. I always thought she should "Snap out of it"! I doesn't work that way. My Granfather commited suicide before age 50.
My brother recently attempted suicide. It was by the grace of GOD that he made it. He may not have tried, had my family all talked about this disease. We do now! We all should talk more openly about this condition.
We all hide it from each other because of the stigma placed on it.
It's no different than Diabetes or Asthma.
Would a Diabetic go off thier insulin?
Would a Heart patient go off thier medications?
Would an asthmatic go of of thier inhalers?
No! Do you think those things don't have side effects? They all do! What's worse though? Certainly not the depression for me. If it doesn't work for you...their is tons of others to try. But they all take time and will have some side effects that diminish over time.
I'm going to be on Anti-Depressants for the rest of my life (I'm 35 and a father of 2)and will deal with whatever comes my way.
If your clinically depressed..stay on your meds. Find one that works for you.......and stick with it. There is HOPE for all of us! All those feelings and mixed up thoughts are a result of the disorder you have. Never give up hope!
It also doesn't hurt to have some faith in God!